MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant date: if implanted or explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Initially it was reported that the intraocular lens (iol) tore on the inserter during handling but prior to insertion.The event was not related to user error.There was no patient contact.Through follow up it was clarified that the lens tore in the inserter, it was not inserted and it was confirmed there was no patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 02/16/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and small particles that could be related to handling the unit out of a controlled environment are observed on the surface of the iol.Residue of what appears to be viscoelastic ovd (ophthalmic viscosurgical device) was detected in the lens indicating the lens was handled and prepared for surgical use.The lens was observed torn in the center of optic zone.Both haptics were in good shape.Based on the evidence observed, the condition of the lens is consistent with a unit handled during a surgical process.The customer's reported issue was verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation request received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6324582
Report Number2648035-2017-00266
Device Sequence Number577696
Product Code HQL
UDI-Device Identifier05050474530867
UDI-Public(01)05050474530867(17)200302
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/02/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1